Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 21, 2011, 4:47 AM CDT for 6 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2011, 4:47 AM CDT (09:47 UTC)
- Expired
- Apr 21, 2011, 7:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleveland County, AR, Dallas County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 127 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
575
WGUS54 KLZK 210947
FFWLZK
ARC011-013-019-025-039-103-211215-
/O.NEW.KLZK.FF.W.0011.110421T0947Z-110421T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
447 AM CDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS...
NORTHERN CALHOUN COUNTY IN SOUTHWEST ARKANSAS...
NORTHERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN CLARK COUNTY IN SOUTHWEST ARKANSAS...
SOUTHERN CLEVELAND COUNTY IN SOUTHEAST ARKANSAS...
SOUTHERN DALLAS COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 715 AM CDT
* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS AND THUNDERSTORMS FROM ARKADELPHIA TO PRESCOTT
AND ROSSTON. THIS PRECIPITATION WILL HEAD ACROSS THE WARNED
AREA...WHICH HAS ALREADY RECEIVED TWO TO MORE THAN FOUR INCHES OF
RAIN LATE LAST NIGHT AND EARLY THIS MORNING. FLASH FLOODING MAY
ALREADY BE OCCURRING. ANY ADDITIONAL RAIN WILL AGGRAVATE ANY HIGH
WATER PROBLEMS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORDYCE... WHELEN SPRINGS... WEEKS...
TRI COUNTY LAKE... TIPTON... THORNTON...
SPARKMAN... RYE... MT ELBA...
LUNET... KINGSLAND... HERBINE...
HEBRON... HARLOW... ELLISVILLE...
EAGLETTE... CRANE LAKE... BEIRNE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3368 9266 3373 9265 3370 9311 3378 9311
3381 9313 3381 9318 3383 9320 3384 9328
3388 9330 3396 9259 3390 9259 3385 9197
3360 9198
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 12:47 AM CDT, 4 hours earlier.
Area forecast discussion, Apr 21, 12:47 AM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1247 AM CDT THU APR 21 2011 .AVIATION... THE STATIONARY FRONT REMAINS IN NORTH LOUISIANA AND SHOWERS AND THUNDERSTORMS CONTINUE ACROSS CENTRAL AND SOUTHERN ARKANSAS. EXPECT THESE SHOWERS AND THUNDERSTORMS TO CONTINUE OVERNIGHT AND INTO THE MORNING. MVFR AND VFR CONDITIONS ARE EXPECTED WITH OCCASIONAL IFR CONDITIONS. THE FRONT WILL LIFT NORTH THROUGH ARKANSAS THIS AFTERNOON AND EVENING. THIS WILL BRING A BETTER CHANCE OF PRECIPITATION TO THE NORTH. && .PREV DISCUSSION... /ISSUED 641 PM CDT WED APR 20 2011/ AVIATION... FRONT THAT PUSHED THROUGH THE STATE ON TUE NIGHT HAS STALLED ACROSS THE LA/AR BORDER AT THIS TIME. SHRA AND TSRA WILL CONTINUE ACROSS CENTRAL AND SOUTHERN ARKANSAS THROUGH THE EVENING WITH WIDESPREAD MVFR CONDITIONS. NRN SITES WILL SEE THE VFR CONDITIONS PERSIST THROUGH THE EVENING BEFORE PRECIP CHANCES BEGIN INCREASING OVERNIGHT AND CIGS START TO DROP. FURTHER SOUTH...LOW LEVEL STATUS WILL KEEP MVFR AND LOW LEVEL VFR CIGS THROUGH MUCH OF THE NIGHT...THOUGH SOME IMPROVEMENT COULD OCCUR. HAVE MENTIONED SHRA AND TSRA FOR MOST SITES BY THU MORNING AS THE FRONT BEGINS LIFTING BACK NORTH. PREV DISCUSSION... /ISSUED 345 PM CDT WED APR 20 2011/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT BUSY AFTN ACRS THE FA DEALING WITH ELEVATED STORMS/HAILERS ACRS MAINLY CNTRL AR. ACTIVITY OCCURRING WELL N OF THE SFC BNDRY THAT WAS STALLED OUT ACRS NRN LA...AND BEING AIDED BY AN APCHG SHRTWV FM THE W. STRONG/SVR STORMS WL CONT INTO THE EARLY EVENING HRS...AS A SVR TSTM WATCH RMNS IN EFFECT UNTIL 21/02Z. UNSETTLED WX CONDS WL CONT ACRS THE MID SOUTH FOR THE NEXT SEVERAL DAYS AS THE AFOREMENTIONED FNTL BNDRY WL BEGIN LIFTING BACK SLOLY NWD STARTING TNGT AND THU. BEST SHRA/TSRA CHCS WL ALSO SHIFT NWD WITH THE FNT IN THE COMING DAYS. LOCATIONS TO THE S OF THE BNDRY WL SEE A RETURN TO WARM AND HUMID CONDS...WITH JUST SLGT CHCS OF CONVECTION. MODELS CONT TO INDC THAT HEADING INTO THE WEEKEND...THE FNTL BNDRY WL BE SITUATED NEAR THE AR/MO BRDR. A SERIES OF UPR LVL IMPULSES WL CONT TO TRACK EWD THRU THE REGION...RESULTING IN ADDITIONAL PDS OF SHRA/TSRA. BEST CHCS WL CONT TO BE GENERALLY ALONG AND N OF THE BNDRY...MAINLY AFFECTING NRN AR. LONG TERM...SUNDAY THROUGH WEDNESDAY STATIONARY FRONT WILL BE POSITIONED JUST NW OF THE CWA AT THE START OF THE LONG TERM...WITH UPPER LEVEL FLOW OVER THE REGION REMAINING NEARLY PARALLEL TO THIS FRONT. WITH MULTIPLE UPPER DISTURBANCES MOVE OVER THE REGION ABOVE THE FRONT...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUN AND MON. RIGHT NOW...THE BEST POPS WILL REMAIN ACROSS THE FAR NW SECTIONS OF THE STATE...OR IN AREAS IN CLOSER PROXIMITY TO THIS STALLED FRONT. IF THIS FRONT STALLS FURTHER SOUTH DURING THIS PERIOD...BETTER CHANCES FOR HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE NORTHERN THIRD OF THE STATE. THIS SCENARIO WARRANTS FURTHER ATTENTION IN THE COMING DAYS AS THE HEAVY RAINFALL WILL INCREASE THE THREAT FOR FLASH AND RIVER FLOODING ACROSS THIS REGION OF THE STATE...ESPECIALLY IF THE FRONT STALLS FURTHER SOUTH THAT CURRENTLY EXPECTED. BY TUE...AN UPPER LEVEL TROUGH WILL MOVE EAST INTO THE PLAINS...WITH THE STALLED FRONT LIFTING FURTHER NORTH...AND STRONGER SRLY SFC FLOW DEVELOPING ACROSS THE STATE. A DRY LINE AND COLD FRONT WILL THEN MOVE TOWARDS THE STATE TUE INTO WED...WITH SHOWERS AND THUNDERSTORMS POSSIBLE FOR MUCH OF AR. GIVEN THE TIME OF YEAR...FORECAST UPPER LEVEL DYNAMICS...AND PERSISTENT MOISTURE ADVECTION INTO THE STATE OVER SEVERAL DAYS...THE THREAT FOR WIDESPREAD SEVERE WEATHER WILL EXIST WITH THIS SYSTEM. HOWEVER...THERE DOES REMAIN SOME UNCERTAINTY REGARDING TIMING AND OTHER DETAILS WITH THIS EARLY NEXT WEEK SYSTEM...AND FORECAST ADJUSTMENTS WILL BE POSSIBLE IN THE COMING DAYS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 61 79 63 81 / 30 30 40 30 CAMDEN AR 66 83 66 85 / 20 10 10 10 HARRISON AR 60 77 59 78 / 40 40 60 60 HOT SPRINGS AR 65 82 66 83 / 20 20 10 20 LITTLE ROCK AR 64 82 65 84 / 20 20 20 20 MONTICELLO AR 66 86 66 85 / 20 10 10 10 MOUNT IDA AR 64 81 67 82 / 20 20 20 20 MOUNTAIN HOME AR 60 79 61 78 / 40 40 60 60 NEWPORT AR 63 80 64 81 / 30 30 30 30 PINE BLUFF AR 63 84 65 85 / 20 10 10 10 RUSSELLVILLE AR 60 81 64 81 / 30 30 30 30 SEARCY AR 63 80 64 82 / 20 20 30 20 STUTTGART AR 63 82 65 84 / 20 10 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
Hazardous weather outlook, Apr 20, 10:00 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1000 PM CDT WED APR 20 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1000 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER CENTRAL AND SOUTHERN ARKANSAS...JUST TO THE NORTH OF A STALLED OUT FRONTAL BOUNDARY... THROUGH THE NIGHT. SOME OF THESE STORMS WILL BE STRONG WITH THE HAIL UP TO QUARTER SIZE THE PRIMARY CONCERN. IN ADDITION TO THE THUNDERSTORMS...THESE STORMS MAY TRACK OVER THE SAME AREA WHERE HEAVY RAIN HAS ALREADY FALLEN LEADING TO THE POSSIBILITY OF FLASH FLOODING. THE ACTIVITY WILL SLOWLY DIMINISH THROUGH THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...THE STATIONARY FRONT IN LOUISIANA WILL MOVE NORTH AS A WARM FRONT AND BRING ANOTHER ROUND OF THUNDERSTORMS TO THE STATE. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE NORTHERN HALF OF THE FORECAST AREA. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL BEING THE MOST LIKELY THREAT. ANOTHER ROUND OF STORMS WILL BE POSSIBLE FRIDAY NIGHT...MAINLY IN THE NORTH AND NORTHWEST PARTS OF THE FORECAST AREA. FINALLY...ON TUESDAY THE COMPUTER MODELS ARE SHOWING A SETUP THAT COULD BRING A SIGNIFICANT AND WIDESPREAD ROUND OF STRONG THUNDERSTORMS TO THE STATE. DETAILS ABOUT THIS EVENT ARE NOT YET CLEAR...BUT THIS SCENARIO BEARS MONITORING OVER THE NEXT SEVERAL DAYS. WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS PORTIONS OF THE STATE OVER THE NEXT SEVERAL DAYS...THE THREAT FOR FLASH FLOODING AND RIVER FLOODING WILL INCREASE OVER TIME. THE AREAS OF GREATEST THREAT FOR HEAVY RAINFALL OVER THE NEXT 7 DAYS WILL BE ACROSS THE NORTHERN THIRD OF THE STATE BY LATE THIS WEEKEND INTO EARLY NEXT WEEK WITH A FRONTAL BOUNDARY LINGERING IN THE VICINITY OF THE OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/62/56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:09 PM CDT | Special Weather Statement | LZK | Arkansas, Lincoln | 46 min |
| Apr 20, 7:26 PM CDT | Special Weather Statement | LZK | Perry | 44 min |
| Apr 20, 7:35 PM CDT | Flash Flood Warning | LZK | Arkansas, Clark, Cleveland, Dallas, Desha, Garland and 7 more | 3 hr |
| Apr 20, 7:51 PM CDT | Special Weather Statement | LZK | Cleveland, Grant, Jefferson | 44 min |
| Apr 20, 8:02 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope, Yell | 25 min |
| Apr 20, 8:30 PM CDT | Special Weather Statement | LZK | Clark | 45 min |
| Apr 20, 8:55 PM CDT | Special Weather Statement | LZK | Calhoun, Cleveland, Lincoln | 45 min |
| Apr 20, 9:15 PM CDT | Special Weather Statement | LZK | Lincoln | 45 min |
| Apr 20, 9:20 PM CDT | Special Weather Statement | LZK | Clark | 45 min |
| Apr 20, 10:28 PM CDT | Special Weather Statement | LZK | Calhoun | 47 min |
| Apr 20, 10:34 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 26 min |
| Apr 20, 10:45 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 30 min |
| Apr 20, 10:58 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Drew, Lincoln | 32 min |
| Apr 21, 12:15 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas | 30 min |
| Apr 21, 12:28 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 35 min |
| Apr 21, 1:21 AM CDT | Flash Flood Warning | LZK | Clark, Dallas, Ouachita | 3 hr |
| Apr 21, 2:16 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 2 hr |
| Apr 21, 9:09 AM CDT | River Flood Advisory | LZK | Clark, Hot Spring | 36 hr |
| Apr 21, 9:09 AM CDT | River Flood Advisory | LZK | Calhoun, Ouachita | 36 hr |
| Apr 21, 10:15 AM CDT | River Flood Advisory | LZK | White, Woodruff | 36 hr |
| Apr 21, 10:52 AM CDT | Special Weather Statement | LZK | Polk | 48 min |
| Apr 21, 11:35 AM CDT | Special Weather Statement | LZK | Polk | 30 min |
| Apr 21, 11:58 AM CDT | Special Weather Statement | LZK | Pike | 62 min |
| Apr 21, 12:01 PM CDT | Special Weather Statement | LZK | Montgomery | 59 min |
| Apr 21, 1:02 PM CDT | Special Weather Statement | LZK | Montgomery, Pike, Scott | 43 min |
| Apr 21, 1:44 PM CDT | Special Weather Statement | LZK | Dallas | 61 min |
| Apr 21, 1:45 PM CDT | Special Weather Statement | LZK | Montgomery, Scott | 45 min |
| Apr 21, 5:13 PM CDT | Special Weather Statement | LZK | Hot Spring | 47 min |
| Apr 21, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 24 min |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.